Alert archive / Georgia / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 108, NWS Charleston, SC

July 29, 2005Bulloch County, Evans County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jul 29, 2005, 3:43 PM EDT for Bulloch County, Evans County, Georgia. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 29, 2005, 3:43 PM EDT (19:43 UTC)
Expired
Jul 29, 2005, 4:15 PM EDT
In force
32 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

Counties Bulloch County, GA, Evans County, GA

The radar

The Charleston,SC radar (KCLX), 89 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 29, 4:08 PM EDTTSTM WND DMG8 Wsw Brooklet, GATHUNDERSTORM WINDS TORE SOME SHINGLES OFF A HOUSE AND SNAPPED OFF THE TOP OF A TREE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2005-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2814 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2005-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2814 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
701 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 291943
SVRCHS
GAC031-109-292015-
/O.NEW.KCHS.SV.W.0108.050729T1943Z-050729T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
343 PM EDT FRI JUL 29 2005

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EVANS COUNTY IN SOUTHEAST GEORGIA
  BULLOCH COUNTY IN SOUTHEAST GEORGIA

* UNTIL 415 PM EDT

* AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND
  DAMAGING WINDS HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES WEST
  OF NEVILS TO DAISY...OR ALONG A LINE EXTENDING FROM 7 MILES NORTH
  OF CLAXTON TO 6 MILES EAST OF CLAXTON...MOVING EAST AT 5 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  DAISY...
  NEVILS AND DENMARK...
  EDNA...*

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3227 8197 3205 8182 3215 8177 3219 8167
      3235 8177

$$

33
1 follow-up statement
000 
WWUS52 KCHS 292000
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
359 PM EDT FRI JUL 29 2005

GAC031-109-292015-
/O.CON.KCHS.SV.W.0108.000000T0000Z-050729T2015Z/
EVANS-BULLOCH-
359 PM EDT FRI JUL 29 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR EVANS AND BULLOCH COUNTIES...

AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL 
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM EDNA TO NEVILS...OR ALONG A 
LINE EXTENDING FROM 9 MILES NORTH OF CLAXTON TO CLAXTON TO 9 MILES 
EAST OF CLAXTON...MOVING EAST AT 5 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...DAISY...
DENMARK...ADABELLE AND NEVILS.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3227 8197 3205 8182 3215 8177 3219 8167
      3235 8177

$$

33

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 9:06 PM EDT, 18 hours 37 minutes earlier.

Area forecast discussion, Jul 28, 9:06 PM EDT, 18 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
906 PM EDT THU JUL 28 2005

.SHORT TERM...CONVECTION HAS JUST ABOUT ENDED ACROSS THE CWA AS SEA
BREEZE AND ASSOCIATED OUTFLOWS HAVE CLEARED THE AREA. COVERAGE TODAY
WAS ACTUAL QUITE TYPICAL FOR THIS TIME OF YEAR AND LOOKS LIKE
ANOTHER ROUND OF CONVECTION FOR FRI AFTERNOON/EVE.

BUT FOR TONIGHT WILL LOWER OR REMOVE POPS FOR ALL AREAS...KEEPING
SLIGHT CHANCE FAR INLAND OF SE GA EARLY...THEN FOR COASTAL SECTIONS
LATE TONIGHT WITHIN THE ONSHORE FLOW...AS PER 00Z SOUNDINGS FROM CHS
AND JAX AND MODEL GUIDANCE.

WILL ADD HAZE TO THE FCSTS AS MANY SITES ALREADY DOWN TO 4-5SM. NO
OTHER SIGNIFICANT CHANGES WITH THE EVE UPDATE.

&&

.MARINE...WEAK GRADIENT OVER THE WATERS WITH TROUGH TO THE W AND
HIGH PRES TO THE E TO KEEP SLY WINDS AROUND 10-15KT OR LESS ACROSS
THE MARINE AREA OVERNIGHT WITH SEAS 2 TO 3 FT. PRECIP CHANCES SEEM
SMALL SO WILL GO WITH SLGT CHC INSTEAD OF CHC. NO OTHER CHANGES TO
CURRENT CWF EXPECTED.

&&

.AVIATION...HAZY CONDITIONS WITH MVFR VSBYS EXPECTED TO CONTINUE
THROUGH THE NIGHT WITH MINIMAL PRECIP CHANCES. DECENT SHRA/TSRA
CHANCES FRI AFTN WITH THE SEA BREEZE...BUT TOO FAR OUT TO FCST TSRA
IN THE TERMINALS SO WENT WITH CB FOR NOW. LATER FCSTS CAN ADDRESS
POSSIBLE TEMPO...WITH MOST LIKELY TIMING 18Z-22Z.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...HEAT ADVISORY FOR SCZ043>045-047>051 FROM NOON FRIDAY TO 7
     PM FRIDAY.
MARINE...NONE.
&&

33/44
Hazardous weather outlook, Jul 29, 4:15 AM EDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
415 AM EDT FRI JUL 29 2005

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-301000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND
JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
415 AM EDT FRI JUL 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...THE REST OF TODAY AND TONIGHT.
.STRONG THUNDERSTORMS...STRONG STORMS ARE POSSIBLE THIS AFTERNOON
AND EVENING. DANGEROUS LIGHTNING STRIKES...SMALL HAIL AND GUSTY
WINDS ARE THE MAIN HAZARDS. SLUGGISH STORM MOTIONS WILL ENSURE THAT
VERY HEAVY RAIN WILL ACCOMPANY THE THUNDERSTORMS. MINOR TEMPORARY
FLOODING AND PONDING CAN BE EXPECTED WITH A FEW STORMS.

.RIVER FLOODING...MINOR FLOODING WILL CONTINUE ALONG THE SAVANNAH
RIVER AT CLYO. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR
ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
.STRONG THUNDERSTORMS...THERE IS A CHANCE OF A FEW STRONG
THUNDERSTORMS EACH AFTERNOONS AND EVENING ACROSS THE AREA. FREQUENT
LIGHTNING AND HEAVY RAINS CAN BE EXPECTED WITH SOME OF THESE STORMS.

.RIVER FLOODING...MINOR FLOODING IS EXPECTED TO CONTINUE ALONG THE
THE SAVANNAH RIVER AT CLYO. REFER TO THE LATEST RIVER FLOOD
STATEMENT FOR ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER NETWORK ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

JPC

In the hours before

Special weather statement, Jul 29, 2:36 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
236 PM EDT FRI JUL 29 2005

GAZ087-291915-
JENKINS-
236 PM EDT FRI JUL 29 2005

...STRONG THUNDERSTORMS WILL IMPACT JENKINS COUNTY THROUGH 315 PM
EDT...

AT 236 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS FROM 2 MILES NORTH OF BIRDSVILLE TO
3 MILES SOUTH OF HERNDON...OR FROM 10 MILES NORTHWEST OF MILLEN TO
11 MILES WEST OF MILLEN...MOVING NORTHEAST AT 10 MPH.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
HERNDON...BUTTS...BIRDSVILLE...ROGERS...EMMALANE...MILLEN...PERKINS
AND LAWTON THROUGH 315 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.

MOVE INSIDE IMMEDIATELY IF STORMS APPROACH YOUR LOCATION.

33
Special weather statement, Jul 29, 2:56 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
256 PM EDT FRI JUL 29 2005

GAZ099-100-115-291930-
BULLOCH-CANDLER-EVANS-
256 PM EDT FRI JUL 29 2005

...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY...CANDLER COUNTY AND
BULLOCH COUNTY THROUGH 330 PM EDT...

AT 256 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS FROM 3 MILES NORTHEAST OF PORTAL TO
UNDINE...OR FROM 11 MILES NORTHWEST OF STATESBORO TO 7 MILES
NORTHWEST OF CLAXTON...MOVING LITTLE.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
PULASKI...PORTAL...PARISH...AARON...UNDINE...EXCELSIOR...
WESTCHESTER...WESTBROOKE...STATESBORO AND SOMERSET THROUGH 330 PM
EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.

MOVE INSIDE IMMEDIATELY IF STORMS APPROACH YOUR LOCATION.

33
Special weather statement, Jul 29, 3:15 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
315 PM EDT FRI JUL 29 2005

GAZ115-116-137-138-292000-
EVANS-INLAND BRYAN-INLAND LIBERTY-LONG-
315 PM EDT FRI JUL 29 2005

...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY...EVANS COUNTY...
BRYAN COUNTY AND LIBERTY COUNTY THROUGH 400 PM EDT...

AT 315 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS FROM 3 MILES SOUTH OF CLAXTON TO 4
MILES NORTHEAST OF BEARDS CREEK TO 4 MILES SOUTH OF WEFANIE...MOVING
NORTHEAST AT 10 MPH.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
JENNIE...HAGAN...DONALD...BEARDS CREEK...WEFANIE...UNDINE...
ALLENHURST...CLAXTON...LUDOWICI...DAISY AND EDNA THROUGH 400 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.

MOVE INSIDE IMMEDIATELY IF STORMS APPROACH YOUR LOCATION.

33
Special weather statement, Jul 29, 3:20 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
320 PM EDT FRI JUL 29 2005

GAZ087-088-292000-
JENKINS-SCREVEN-
320 PM EDT FRI JUL 29 2005

...STRONG THUNDERSTORMS WILL IMPACT JENKINS COUNTY AND SCREVEN COUNTY
THROUGH 400 PM EDT...

AT 320 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS FROM PERKINS TO ROCKY FORD...OR
ALONG A LINE EXTENDING FROM 7 MILES NORTH OF MILLEN TO 12 MILES
SOUTHEAST OF MILLEN...MOVING NORTHEAST AT 10 MPH.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
PERKINS...MILLEN...LAWTON...SCARBORO...ROCKY FORD...PARKERS...
THOMASBORO...ZEIGLER...SYLVANIA...HILLTONIA...WOODCLIFF AND WATERS
THROUGH 400 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.

MOVE INSIDE IMMEDIATELY IF STORMS APPROACH YOUR LOCATION.

33
Local storm report, Jul 29, 3:25 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
325 PM EDT FRI JUL 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     4 S PORTAL              32.48N 81.93W
07/29/2005                   BULLOCH            GA   LAW ENFORCEMENT

            TREES DOWN ON WESTSIDE RD.

&&

JPC
Local storm report, Jul 29, 3:42 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
342 PM EDT FRI JUL 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     6 NW MILLEN             32.87N 82.02W
07/29/2005                   JENKINS            GA   LAW ENFORCEMENT

            JENKINS COUNTY 911 AND MAGNOLIA SPRINGS STATE PARK BOTH
            REPORTED LARGE PECAN TREES DOWN ALONG CHARLIE JONES RD.

&&

JPC

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 2:44 PM EDTSevere Thunderstorm WarningCHSJenkins31 min
Jul 29, 3:04 PM EDTSevere Thunderstorm WarningCHSBulloch41 min
Jul 29, 3:48 PM EDTSevere Thunderstorm WarningCHSLiberty27 min
Jul 29, 4:14 PM EDTSevere Thunderstorm WarningCHSBulloch31 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.